Alert archive / South Dakota / High Wind Watches in 2005
High Wind Watch 1, NWS Sioux Falls, SD
NWS Sioux Falls, SD issued this high wind watch at Nov 8, 2005, 3:27 AM CST for 15 counties in South Dakota. It took effect at Nov 8, 2005, 6:00 PM CST. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Nov 8, 2005, 3:27 AM CST (09:27 UTC)
- In effect from
- Nov 8, 2005, 6:00 PM CST
- Expired
- Nov 9, 2005, 12:59 AM CST
- In force
- 7 hr
- Issued by
- NWS Sioux Falls, SD
Counties Aurora County, SD, Beadle County, SD, Bon Homme County, SD, Brule County, SD, Charles Mix County, SD, Davison County, SD, Douglas County, SD, Gregory County, SD, Hanson County, SD, Hutchinson County, SD, Jerauld County, SD, Kingsbury County, SD, Miner County, SD, Sanborn County, SD, Yankton County, SD
The radar
The Sioux Falls radar (KFSD), 118 km from the middle of the area, began a volume at 09:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Aberdeen, SD (KABR), launched 00:00Z, 9.5 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1868 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- -19 m²/s²
- 0-3 km storm-relative helicity
- 126 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KFSD 080927 NPWFSD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SIOUX FALLS SD 327 AM CST TUE NOV 8 2005 .A STRONG COLD FRONT WILL MOVE SOUTHEAST OVER SOUTHEAST SOUTH DAKOTA...SOUTHWEST MINNESOTA...FAR NORTHEAST NEBRASKA...AND NORTHWEST IOWA TONIGHT. UNSEASONABLY WARM AIR THIS AFTERNOON WILL BE REPLACED BY A STRONG NORTHWEST FLOW OF MUCH COOLER AIR BEHIND THE COLD FRONT TONIGHT INTO WEDNESDAY MORNING. A PERIOD OF VERY STRONG NORTHWEST WINDS IS EXPECTED BEHIND THE FRONT TONIGHT... ESPECIALLY NEAR AND WEST OF THE JAMES RIVER THIS EVENING. IAZ001>003-012>014-020>022-031-032-MNZ071-072-080-081-089-090-097- 098-NEZ013-014-SDZ040-055-056-061-062-066-067-070-071-081730- /O.NEW.KFSD.WI.Y.0003.051109T0300Z-051109T1200Z/ LYON IA-OSCEOLA-DICKINSON-SIOUX-OBRIEN-CLAY IA-PLYMOUTH-CHEROKEE- BUENA VISTA-WOODBURY-IDA-LINCOLN MN-LYON MN-MURRAY-COTTONWOOD- NOBLES-JACKSON-PIPESTONE-ROCK-DIXON-DAKOTA-BROOKINGS-LAKE-MOODY- MCCOOK-MINNEHAHA-TURNER-LINCOLN SD-CLAY SD-UNION- INCLUDING THE CITIES OF...ROCK RAPIDS...SIBLEY...SPIRIT LAKE... ORANGE CITY...SIOUX CENTER...SHELDON...PRIMGHAR...SPENCER... LE MARS...CHEROKEE...STORM LAKE...SIOUX CITY...IDA GROVE... TYLER...IVANHOE...MARSHALL...SLAYTON...WINDOM...WORTHINGTON... JACKSON...PIPESTONE...LUVERNE...WAKEFIELD...PONCA... SOUTH SIOUX CITY...BROOKINGS...MADISON...FLANDREAU...SALEM... SIOUX FALLS...PARKER...CANTON...VERMILLION...NORTH SIOUX CITY... ELK POINT 327 AM CST TUE NOV 8 2005 ...WIND ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 6 AM CST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO 6 AM CST WEDNESDAY. NORTHWEST WINDS WILL INCREASE TO 25 TO 45 MPH LATER THIS EVENING AND CONTINUE INTO EARLY WEDNESDAY. A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE 31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH. WINDS OF THESE MAGNITUDES MAY CAUSE MINOR PROPERTY DAMAGE WITHOUT EXTRA PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE CAUTION UNTIL THE WINDS SUBSIDE. $$ SDZ038-039-050-052>054-057>060-063>065-068-069-081730- /O.NEW.KFSD.HW.A.0001.051109T0000Z-051109T0600Z/ BEADLE-KINGSBURY-GREGORY-JERAULD-SANBORN-MINER-BRULE-AURORA- DAVISON-HANSON-CHARLES MIX-DOUGLAS-HUTCHINSON-BON HOMME-YANKTON- INCLUDING THE CITIES OF...HURON...DE SMET...GREGORY...BURKE... WESSINGTON SPRINGS...WOONSOCKET...HOWARD...CHAMBERLAIN... PLANKINTON...MITCHELL...ALEXANDRIA...EMERY...WAGNER... LAKE ANDES...ARMOUR...PARKSTON...OLIVET...TYNDALL...YANKTON 327 AM CST TUE NOV 8 2005 ...HIGH WIND WATCH IN EFFECT THIS EVENING... THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT THIS EVENING. NORTHWEST WINDS WILL INCREASE TO 30 TO 45 MPH THIS EVENING...WITH BRIEF WIND GUSTS UP TO 55 TO 60 MPH POSSIBLE BEHIND A STRONG COLD FRONT. THE WINDS SHOULD DECREASE BY AROUND MIDNIGHT. A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. $$ RSR
5 follow-up statements
000 WWUS73 KFSD 081631 NPWFSD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SIOUX FALLS SD 1031 AM CST TUE NOV 8 2005 .A STRONG COLD FRONT WILL MOVE SOUTHEAST OVER SOUTHEAST SOUTH DAKOTA...SOUTHWEST MINNESOTA...FAR NORTHEAST NEBRASKA...AND NORTHWEST IOWA TONIGHT. UNSEASONABLY WARM AIR THIS AFTERNOON WILL BE REPLACED BY A STRONG NORTHWEST FLOW OF MUCH COOLER AIR BEHIND THE COLD FRONT TONIGHT INTO WEDNESDAY MORNING. A PERIOD OF VERY STRONG NORTHWEST WINDS IS EXPECTED BEHIND THE FRONT TONIGHT... ESPECIALLY NEAR AND WEST OF THE JAMES RIVER THIS EVENING. IAZ001>003-012>014-020>022-031-032-MNZ071-072-080-081-089-090-097- 098-NEZ013-014-SDZ040-055-056-061-062-066-067-070-071-090045- /O.CON.KFSD.WI.Y.0003.051109T0300Z-051109T1200Z/ LYON IA-OSCEOLA-DICKINSON-SIOUX-OBRIEN-CLAY IA-PLYMOUTH-CHEROKEE- BUENA VISTA-WOODBURY-IDA-LINCOLN MN-LYON MN-MURRAY-COTTONWOOD- NOBLES-JACKSON-PIPESTONE-ROCK-DIXON-DAKOTA-BROOKINGS-LAKE-MOODY- MCCOOK-MINNEHAHA-TURNER-LINCOLN SD-CLAY SD-UNION- INCLUDING THE CITIES OF...ROCK RAPIDS...SIBLEY...SPIRIT LAKE... ORANGE CITY...SIOUX CENTER...SHELDON...PRIMGHAR...SPENCER... LE MARS...CHEROKEE...STORM LAKE...SIOUX CITY...IDA GROVE... TYLER...IVANHOE...MARSHALL...SLAYTON...WINDOM...WORTHINGTON... JACKSON...PIPESTONE...LUVERNE...WAKEFIELD...PONCA... SOUTH SIOUX CITY...BROOKINGS...MADISON...FLANDREAU...SALEM... SIOUX FALLS...PARKER...CANTON...VERMILLION...NORTH SIOUX CITY... ELK POINT 1031 AM CST TUE NOV 8 2005 ...WIND ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING TO 6 AM CST WEDNESDAY... THE NATIONAL WEATHER IN SIOUX FALLS HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO 6 AM CST WEDNESDAY. GUSTY NORTHWEST WINDS WILL INCREASE TO 25 TO 40 MPH LATER THIS EVENING AND CONTINUE INTO EARLY WEDNESDAY. A WIND ADVISORY MEANS THAT WINDS OF 30 TO 40 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ SDZ038-039-050-052>054-057>060-063>065-068-069-090045- /O.CON.KFSD.HW.A.0001.051109T0000Z-051109T0600Z/ BEADLE-KINGSBURY-GREGORY-JERAULD-SANBORN-MINER-BRULE-AURORA- DAVISON-HANSON-CHARLES MIX-DOUGLAS-HUTCHINSON-BON HOMME-YANKTON- INCLUDING THE CITIES OF...HURON...DE SMET...GREGORY...BURKE... WESSINGTON SPRINGS...WOONSOCKET...HOWARD...CHAMBERLAIN... PLANKINTON...MITCHELL...ALEXANDRIA...EMERY...WAGNER... LAKE ANDES...ARMOUR...PARKSTON...OLIVET...TYNDALL...YANKTON 1031 AM CST TUE NOV 8 2005 ...HIGH WIND WATCH REMAINS IN EFFECT FROM 6 PM CST THIS EVENING THROUGH THIS EVENING... THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A HIGH WIND WATCH... WHICH IS IN EFFECT THIS EVENING. NORTHWEST WINDS WILL INCREASE TO 30 TO 45 MPH THIS EVENING...WITH BRIEF WIND GUSTS UP TO 55 TO 60 MPH POSSIBLE BEHIND A STRONG COLD FRONT. THE WINDS SHOULD DECREASE BY AROUND MIDNIGHT. IF YOU ARE TRAVELING...BE ALERT TO THE POSSIBILITY OF DEVELOPING HIGH WINDS WHICH COULD CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE IF YOU ARE NOT CAREFUL. A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. $$ BT
000 WWUS73 KFSD 082032 NPWFSD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SIOUX FALLS SD 232 PM CST TUE NOV 8 2005 .A STRONG COLD FRONT WILL MOVE SOUTHEAST OVER SOUTHEASTERN SOUTH DAKOTA...SOUTHWEST MINNESOTA...FAR NORTHEAST NEBRASKA...AND NORTHWEST IOWA THIS EVENING. STRONG GUSTY NORTHWEST WINDS WILL DEVELOP BEHIND THE FRONT...ESPECIALLY WEST OF THE JAMES RIVER VALLEY THIS EVENING. SDZ038-050-052-053-057>059-063-064-090445- /O.UPG.KFSD.HW.A.0001.051109T0000Z-051109T0600Z/ /O.EXB.KFSD.WI.Y.0003.051109T0000Z-051109T0800Z/ BEADLE-GREGORY-JERAULD-SANBORN-BRULE-AURORA-DAVISON-CHARLES MIX- DOUGLAS- INCLUDING THE CITIES OF...HURON...GREGORY...BURKE... WESSINGTON SPRINGS...WOONSOCKET...CHAMBERLAIN...PLANKINTON... MITCHELL...WAGNER...LAKE ANDES...ARMOUR 232 PM CST TUE NOV 8 2005 ...WIND ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 2 AM CST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 2 AM CST WEDNESDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. NORTHWEST WINDS WILL INCREASE TO 20 TO 30 MPH THIS EVENING... WITH BRIEF WIND GUSTS UP TO 45 MPH BEHIND A STRONG COLD FRONT. THE WINDS SHOULD REMAIN BRISK THROUGH THE EVENING HOURS...AND BEGIN TO SUBSIDE AFTER MIDNIGHT. HOWEVER...WINDS OF 15 TO 25 MPH ARE EXPECTED THROUGHOUT THE DAY ON WEDNESDAY. A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE 31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH. WINDS OF THESE MAGNITUDES MAY CAUSE MINOR PROPERTY DAMAGE WITHOUT EXTRA PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE CAUTION UNTIL THE WINDS SUBSIDE. $$ SDZ039-054-060-065-068-069-090445- /O.UPG.KFSD.HW.A.0001.051109T0000Z-051109T0600Z/ /O.EXB.KFSD.WI.Y.0003.051109T0200Z-051109T1000Z/ KINGSBURY-MINER-HANSON-HUTCHINSON-BON HOMME-YANKTON- INCLUDING THE CITIES OF...DE SMET...HOWARD...ALEXANDRIA...EMERY... PARKSTON...OLIVET...TYNDALL...YANKTON 232 PM CST TUE NOV 8 2005 ...WIND ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 4 AM CST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 8 PM THIS EVENING TO 4 AM CST WEDNESDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. NORTHWEST WINDS WILL INCREASE TO 20 TO 30 MPH THIS EVENING... WITH BRIEF WIND GUSTS UP TO 45 MPH POSSIBLE BEHIND A STRONG COLD FRONT. THE WINDS WILL BEGIN TO DECREASE IN THE EARLY MORNING HOURS ON WEDNESDAY...BUT WILL REMAIN BRISK AT 15 TO 25 MPH THROUGHOUT THE DAY ON WEDNESDAY. A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE 31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH. WINDS OF THESE MAGNITUDES MAY CAUSE MINOR PROPERTY DAMAGE WITHOUT EXTRA PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE CAUTION UNTIL THE WINDS SUBSIDE. $$ NEZ013-014-SDZ040-055-056-061-062-066-067-070-071-090445- /O.EXT.KFSD.WI.Y.0003.051109T0200Z-051109T1000Z/ DIXON-DAKOTA-BROOKINGS-LAKE-MOODY-MCCOOK-MINNEHAHA-TURNER- LINCOLN SD-CLAY SD-UNION- INCLUDING THE CITIES OF...WAKEFIELD...PONCA...SOUTH SIOUX CITY... BROOKINGS...MADISON...FLANDREAU...SALEM...SIOUX FALLS...PARKER... CANTON...VERMILLION...NORTH SIOUX CITY...ELK POINT 232 PM CST TUE NOV 8 2005 ...WIND ADVISORY NOW IN EFFECT FROM 8 PM THIS EVENING TO 4 AM CST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS EXTENDED THE WIND ADVISORY FROM 8 PM THIS EVENING TO 4 AM CST WEDNESDAY. GUSTY NORTHWEST WINDS WILL DEVELOP BEHIND A FAST MOVING COLD FRONT. NORTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS TO NEAR 45 MPH ARE POSSIBLE FROM MID EVENING THROUGH THE EARLY MORNING HOURS ON WEDNESDAY. WINDS WILL BEGIN TO SUBSIDE IN THE MORNING HOURS ON WEDNESDAY...BUT WILL STILL REMAIN FAIRLY BRISK AT 15 TO 25 MPH THROUGHOUT THE DAY ON WEDNESDAY. A WIND ADVISORY MEANS THAT WINDS OF 30 TO 40 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ IAZ001>003-012>014-020>022-031-032-MNZ071-072-080-081-089-090-097- 098-090445- /O.EXT.KFSD.WI.Y.0003.051109T0400Z-051109T1200Z/ LYON IA-OSCEOLA-DICKINSON-SIOUX-OBRIEN-CLAY IA-PLYMOUTH-CHEROKEE- BUENA VISTA-WOODBURY-IDA-LINCOLN MN-LYON MN-MURRAY-COTTONWOOD- NOBLES-JACKSON-PIPESTONE-ROCK- INCLUDING THE CITIES OF...ROCK RAPIDS...SIBLEY...SPIRIT LAKE... ORANGE CITY...SIOUX CENTER...SHELDON...PRIMGHAR...SPENCER... LE MARS...CHEROKEE...STORM LAKE...SIOUX CITY...IDA GROVE... TYLER...IVANHOE...MARSHALL...SLAYTON...WINDOM...WORTHINGTON... JACKSON...PIPESTONE...LUVERNE 232 PM CST TUE NOV 8 2005 ...WIND ADVISORY NOW IN EFFECT FROM 10 PM THIS EVENING TO 6 AM CST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS EXTENDED THE WIND ADVISORY FROM 10 PM THIS EVENING TO 6 AM CST WEDNESDAY. GUSTY NORTHWEST WINDS WILL DEVELOP BEHIND A FAST MOVING COLD FRONT. NORTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS TO NEAR 40 MPH ARE POSSIBLE FROM MID EVENING THROUGH THE EARLY MORNING HOURS ON WEDNESDAY. WINDS WILL BEGIN TO SUBSIDE IN THE MORNING HOURS ON WEDNESDAY...BUT WILL STILL REMAIN FAIRLY BRISK AT 15 TO 30 MPH THROUGHOUT THE DAY ON WEDNESDAY. A WIND ADVISORY MEANS THAT WINDS OF 30 TO 40 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ BT/JM
000 WWUS73 KFSD 090045 NPWFSD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SIOUX FALLS SD 645 PM CST TUE NOV 8 2005 .A STRONG COLD FRONT WILL MOVE SOUTHEAST OVER SOUTHEASTERN SOUTH DAKOTA...SOUTHWEST MINNESOTA...FAR NORTHEAST NEBRASKA...AND NORTHWEST IOWA THIS EVENING. STRONG GUSTY NORTHWEST WINDS WILL DEVELOP BEHIND THE FRONT...ESPECIALLY WEST OF THE JAMES RIVER VALLEY THIS EVENING. NEZ013-014-SDZ039-040-054>056-060>062-065>071-090315- /O.UPG.KFSD.WI.Y.0003.051109T0200Z-051109T1000Z/ /O.EXB.KFSD.HW.W.0001.000000T0000Z-051109T1000Z/ DIXON-DAKOTA-KINGSBURY-BROOKINGS-MINER-LAKE-MOODY-HANSON-MCCOOK- MINNEHAHA-HUTCHINSON-TURNER-LINCOLN SD-BON HOMME-YANKTON-CLAY SD- UNION- INCLUDING THE CITIES OF...WAKEFIELD...PONCA...SOUTH SIOUX CITY... DE SMET...BROOKINGS...HOWARD...MADISON...FLANDREAU...ALEXANDRIA... EMERY...SALEM...SIOUX FALLS...PARKSTON...OLIVET...PARKER... CANTON...TYNDALL...YANKTON...VERMILLION...NORTH SIOUX CITY... ELK POINT 645 PM CST TUE NOV 8 2005 ...HIGH WIND WARNING IN EFFECT UNTIL 4 AM CST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 4 AM CST WEDNESDAY. THE WIND ADVISORY IS NO LONGER IN EFFECT. GUSTY NORTHWEST WINDS WILL DEVELOP BEHIND A FAST MOVING COLD FRONT. NORTHWEST WINDS OF 25 TO 40 MPH WITH GUSTS TO NEAR 60 MPH ARE POSSIBLE THROUGH THE EARLY MORNING HOURS ON WEDNESDAY. WINDS WILL BEGIN TO SUBSIDE IN THE MORNING HOURS ON WEDNESDAY...BUT WILL STILL REMAIN FAIRLY BRISK AT 15 TO 25 MPH THROUGHOUT THE DAY ON WEDNESDAY. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ IAZ001>003-012>014-020>022-031-032-MNZ071-072-080-081-089-090-097- 098-090315- /O.UPG.KFSD.WI.Y.0003.051109T0400Z-051109T1200Z/ /O.EXB.KFSD.HW.W.0001.051109T0200Z-051109T1200Z/ LYON IA-OSCEOLA-DICKINSON-SIOUX-OBRIEN-CLAY IA-PLYMOUTH-CHEROKEE- BUENA VISTA-WOODBURY-IDA-LINCOLN MN-LYON MN-MURRAY-COTTONWOOD- NOBLES-JACKSON-PIPESTONE-ROCK- INCLUDING THE CITIES OF...ROCK RAPIDS...SIBLEY...SPIRIT LAKE... ORANGE CITY...SIOUX CENTER...SHELDON...PRIMGHAR...SPENCER... LE MARS...CHEROKEE...STORM LAKE...SIOUX CITY...IDA GROVE... TYLER...IVANHOE...MARSHALL...SLAYTON...WINDOM...WORTHINGTON... JACKSON...PIPESTONE...LUVERNE 645 PM CST TUE NOV 8 2005 ...HIGH WIND WARNING IN EFFECT UNTIL 6 AM CST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 6 AM CST WEDNESDAY. THE WIND ADVISORY IS NO LONGER IN EFFECT. GUSTY NORTHWEST WINDS WILL DEVELOP BEHIND A FAST MOVING COLD FRONT. NORTHWEST WINDS OF 25 TO 40 MPH WITH GUSTS TO NEAR 60 MPH ARE POSSIBLE FROM MID EVENING THROUGH THE EARLY MORNING HOURS ON WEDNESDAY. WINDS WILL BEGIN TO SUBSIDE IN THE MORNING HOURS ON WEDNESDAY...BUT WILL STILL REMAIN FAIRLY BRISK AT 15 TO 30 MPH THROUGHOUT THE DAY ON WEDNESDAY. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ SDZ038-050-052-053-057>059-063-064-090315- /O.CON.KFSD.HW.W.0001.000000T0000Z-051109T0800Z/ BEADLE-GREGORY-JERAULD-SANBORN-BRULE-AURORA-DAVISON-CHARLES MIX- DOUGLAS- INCLUDING THE CITIES OF...HURON...GREGORY...BURKE... WESSINGTON SPRINGS...WOONSOCKET...CHAMBERLAIN...PLANKINTON... MITCHELL...WAGNER...LAKE ANDES...ARMOUR 645 PM CST TUE NOV 8 2005 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 2 AM CST WEDNESDAY... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 2 AM CST WEDNESDAY. NORTHWEST WINDS 30 TO 45 MPH WITH GUSTS TO NEAR 60 MPH WILL CONTINUE THIS EVENING AS A COLD FRONT PROGRESSES THROUGH THE AREA. THE WINDS SHOULD REMAIN BRISK THROUGH THE EVENING HOURS...AND BEGIN TO SUBSIDE AFTER MIDNIGHT. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ HEITKAMP
000 WWUS73 KFSD 090310 NPWFSD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SIOUX FALLS SD 910 PM CST TUE NOV 8 2005 .STRONG NORTHWEST WINDS WILL CONTINUE DURING THE OVERNIGHT IN THE WAKE OF A VERY STRONG COLD FRONT. THE STRONGEST WINDS THAT HAVE OCCURRED THIS EVENING WERE ASSOCIATED WITH THE COLD FRONT PASSAGE. HOWEVER...WINDS ARE EXPECTED TO REMAIN STRONG AS THE PRESSURE GRADIENT CONTINUES TO INCREASE OVER THE TRI STATE AREA. THE STRONGEST WINDS SHOULD STAY ALONG AND NORTH OF INTERSTATE 90 THE REMAINDER OF THE OVERNIGHT HOURS. SDZ038-050-052-053-057>059-063-064-090800- /O.CON.KFSD.HW.W.0001.000000T0000Z-051109T0800Z/ BEADLE-GREGORY-JERAULD-SANBORN-BRULE-AURORA-DAVISON-CHARLES MIX- DOUGLAS- INCLUDING THE CITIES OF...HURON...GREGORY...BURKE... WESSINGTON SPRINGS...WOONSOCKET...CHAMBERLAIN...PLANKINTON... MITCHELL...WAGNER...LAKE ANDES...ARMOUR 910 PM CST TUE NOV 8 2005 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 2 AM CST WEDNESDAY... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 2 AM CST WEDNESDAY. NORTHWEST WINDS 30 TO 45 MPH WITH GUSTS TO NEAR 60 MPH WILL CONTINUE THIS EVENING. THE WINDS WILL GRADUALLY SUBSIDE...BUT STILL BE 20 TO 35 MPH AFTER EARLY MORNING. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ NEZ013-014-SDZ039-040-054>056-060>062-065>071-091000- /O.CON.KFSD.HW.W.0001.000000T0000Z-051109T1000Z/ DIXON-DAKOTA-KINGSBURY-BROOKINGS-MINER-LAKE-MOODY-HANSON-MCCOOK- MINNEHAHA-HUTCHINSON-TURNER-LINCOLN SD-BON HOMME-YANKTON-CLAY SD- UNION- INCLUDING THE CITIES OF...WAKEFIELD...PONCA...SOUTH SIOUX CITY... DE SMET...BROOKINGS...HOWARD...MADISON...FLANDREAU...ALEXANDRIA... EMERY...SALEM...SIOUX FALLS...PARKSTON...OLIVET...PARKER... CANTON...TYNDALL...YANKTON...VERMILLION...NORTH SIOUX CITY... ELK POINT 910 PM CST TUE NOV 8 2005 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 AM CST WEDNESDAY... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 AM CST WEDNESDAY. NORTHWEST WINDS OF 25 TO 40 MPH WITH GUSTS TO NEAR 60 MPH WILL CONTINUE THROUGH THE EARLY MORNING HOURS ON WEDNESDAY. WINDS WILL BEGIN TO SUBSIDE IN THE MORNING HOURS ON WEDNESDAY...BUT WILL STILL REMAIN FAIRLY BRISK AT 15 TO 25 MPH THROUGHOUT THE DAY ON WEDNESDAY. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ IAZ001>003-012>014-020>022-031-032-MNZ071-072-080-081-089-090-097- 098-091115- /O.CON.KFSD.HW.W.0001.000000T0000Z-051109T1200Z/ LYON IA-OSCEOLA-DICKINSON-SIOUX-OBRIEN-CLAY IA-PLYMOUTH-CHEROKEE- BUENA VISTA-WOODBURY-IDA-LINCOLN MN-LYON MN-MURRAY-COTTONWOOD- NOBLES-JACKSON-PIPESTONE-ROCK- INCLUDING THE CITIES OF...ROCK RAPIDS...SIBLEY...SPIRIT LAKE... ORANGE CITY...SIOUX CENTER...SHELDON...PRIMGHAR...SPENCER... LE MARS...CHEROKEE...STORM LAKE...SIOUX CITY...IDA GROVE... TYLER...IVANHOE...MARSHALL...SLAYTON...WINDOM...WORTHINGTON... JACKSON...PIPESTONE...LUVERNE 910 PM CST TUE NOV 8 2005 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 AM CST WEDNESDAY... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 AM CST WEDNESDAY. NORTHWEST WINDS OF 25 TO 40 MPH WITH GUSTS TO NEAR 60 MPH WILL CONTINUE THROUGH THE EARLY MORNING HOURS ON WEDNESDAY. WINDS WILL BEGIN TO SUBSIDE IN THE MORNING HOURS ON WEDNESDAY...BUT WILL STILL REMAIN FAIRLY BRISK AT 15 TO 30 MPH THROUGHOUT THE DAY ON WEDNESDAY. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ HEITKAMP
000 WWUS73 KFSD 090659 NPWFSD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SIOUX FALLS SD 1259 AM CST WED NOV 9 2005 .THE VERY STRONG NORTHWEST WINDS HAVE DECREASED...SO THE HIGH WIND WARNING HAS BEEN CANCELLED. HOWEVER...STRONG NORTHWEST WINDS OF 25 TO 40 MPH SHOULD CONTINUE IN MOST OF NORTHWEST IOWA TO SOUTHWEST MINNESOTA THIS MORNING. IAZ002-003-013-014-021-022-032-MNZ072-080-081-089-090-091500- /O.CAN.KFSD.HW.W.0001.000000T0000Z-051109T1200Z/ /O.NEW.KFSD.WI.Y.0004.051109T0659Z-051109T1800Z/ OSCEOLA-DICKINSON-OBRIEN-CLAY IA-CHEROKEE-BUENA VISTA-IDA-LYON MN- MURRAY-COTTONWOOD-NOBLES-JACKSON- INCLUDING THE CITIES OF...SIBLEY...SPIRIT LAKE...SHELDON... PRIMGHAR...SPENCER...CHEROKEE...STORM LAKE...IDA GROVE... MARSHALL...SLAYTON...WINDOM...WORTHINGTON...JACKSON 1259 AM CST WED NOV 9 2005 ...HIGH WIND WARNING IS CANCELLED... ...WIND ADVISORY IN EFFECT UNTIL NOON CST TODAY... THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL NOON CST TODAY. THE HIGH WIND WARNING HAS BEEN CANCELLED. NORTHWEST WINDS OF 25 TO 40 MPH SHOULD CONTINUE INTO THE MORNING HOURS...BUT DECREASE BY NOON. A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE 31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH. WINDS OF THESE MAGNITUDES MAY CAUSE MINOR PROPERTY DAMAGE WITHOUT EXTRA PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE CAUTION UNTIL THE WINDS SUBSIDE. $$ NEZ013-014-SDZ039-040-054>056-060>062-065>071-090800- /O.CAN.KFSD.HW.W.0001.000000T0000Z-051109T1000Z/ DIXON-DAKOTA-KINGSBURY-BROOKINGS-MINER-LAKE-MOODY-HANSON-MCCOOK- MINNEHAHA-HUTCHINSON-TURNER-LINCOLN SD-BON HOMME-YANKTON-CLAY SD- UNION- INCLUDING THE CITIES OF...WAKEFIELD...PONCA...SOUTH SIOUX CITY... DE SMET...BROOKINGS...HOWARD...MADISON...FLANDREAU...ALEXANDRIA... EMERY...SALEM...SIOUX FALLS...PARKSTON...OLIVET...PARKER... CANTON...TYNDALL...YANKTON...VERMILLION...NORTH SIOUX CITY... ELK POINT 1259 AM CST WED NOV 9 2005 ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS CANCELLED THE HIGH WIND WARNING. $$ IAZ001-012-020-031-MNZ071-097-098-090800- /O.CAN.KFSD.HW.W.0001.000000T0000Z-051109T1200Z/ LYON IA-SIOUX-PLYMOUTH-WOODBURY-LINCOLN MN-PIPESTONE-ROCK- INCLUDING THE CITIES OF...ROCK RAPIDS...ORANGE CITY... SIOUX CENTER...LE MARS...SIOUX CITY...TYLER...IVANHOE... PIPESTONE...LUVERNE 1259 AM CST WED NOV 9 2005 ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS CANCELLED THE HIGH WIND WARNING. $$ SDZ038-050-052-053-057>059-063-064-090800- /O.CAN.KFSD.HW.W.0001.000000T0000Z-051109T0800Z/ BEADLE-GREGORY-JERAULD-SANBORN-BRULE-AURORA-DAVISON-CHARLES MIX- DOUGLAS- INCLUDING THE CITIES OF...HURON...GREGORY...BURKE... WESSINGTON SPRINGS...WOONSOCKET...CHAMBERLAIN...PLANKINTON... MITCHELL...WAGNER...LAKE ANDES...ARMOUR 1259 AM CST WED NOV 9 2005 ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS CANCELLED THE HIGH WIND WARNING. $$ RSR
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before this high wind watch went out at Nov 8, 3:10 AM CST, 17 minutes earlier.
Area forecast discussion, Nov 8, 3:10 AM CST, 17 minutes before
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA NATIONAL WEATHER SERVICE SIOUX FALLS SD 310 AM CST TUE NOV 8 2005 .DISCUSSION...MAIN FORECAST CONCERN WILL BE WINDS EARLY THIS EVENING THROUGH TONIGHT. A VIGOROUS S/W TROUGH WILL ALLOW FOR LOW PRESSURE TO QUICKLY DEVELOP THIS EVENING OVER ERN ND...CREATING A STRONG PRESSURE GRADIENT ACROSS THE UPPER MIDWEST. WINDS WILL INCREASE DRAMATICALLY BEHIND A STRONG COLD FRONT WHICH WILL PLOW INTO THE WRN CWA THIS EVENING. GFS SHOWING 40 TO 45 KTS AT 850 MB AND AND 30 TO 35 KT AT 925 MB ACROSS ALL OF THE CWA BY 6Z WED MORNING. THE 6Z NAM IS 5 TO 15 KTS HIGHER AT THE RESPECTIVE LEVELS. BUFKIT SOUNDINGS SHOWING ATMOSPHERE WELL MIXED AND UNIDIRECTIONAL TO NEARLY 850 MB...SO WILL HAVE LITTLE PROBLEM SEEING 30 MPH SUSTAINED WINDS ACROSS THE REGION WITH GUSTS UP TO 45 MPH...COULD SEE EVEN STRONGER WINDS...ESPECIALLY IN THE JAMES RIVER VALLEY WITH INITIAL PASSAGE OF COLD FRONT EARLY THIS EVENING. GFS AND NAM HAVE BEEN CONSISTENT ON THE TIMING OF THE FRONT THE LAST FEW RUNS AND ARE CURRENTLY IN GOOD AGREEMENT. FROPA EXPECTED IN THE FAR WRN CWA BY 6 PM THIS EVENING AND WILL REACH THE SD/MN BORDER BY 10 PM. WILL BE ISSUING WIND ADVISORY FOR ERN PORTIONS OF THE CWA WITH A HIGH WIND WATCH FOR THE JAMES RIVER VALLEY WEST. WIND ADVISORY CONDITIONS MAY LINGER TROUGH WEDNESDAY MORNING IN SW MN. TEMPERATURE A BIT TRICKY THIS AFTERNOON WITH MUCH WARMER AIR ALOFT THIS AFTERNOON. ALTHOUGH WARMER AIR ALOFT...WILL HAVE A HARD TIME BEING REALIZED WITH DECENT INVERSION HOLDING OVER ERN AREAS AND SOUTHERLY WINDS. THINKING WARMEST TEMPERATURES WILL LIKELY BE OVER THE SW CWA WITH WINDS TURNING WEST JUST AHEAD OF SURFACE TROUGH. MUCH COOLER WEDNESDAY BEHIND THE COLD FRONT. BUMPED TEMPERATURES DOWN A FEW DEGREES WITH COLD NW FLOW THROUGHOUT THE AFTERNOON. ALSO DROPPED TEMPERATURES A BIT WEDNESDAY NIGHT BUT MAY NOT BE ENOUGH CONSIDERING LIGHT WINDS AND CLEAR SKIES...ESPECIALLY CONSIDERING HON DROPPED INTO THE UPPER TEENS AND LOW 20S WITH WARMER AIR ALOFT THE LAST FEW NIGHTS...AT ANY RATE...WENT BELOW GUIDANCE. TEMPERATURE WILL AGAIN REBOUND LATER IN THE WEEK WITH WARM AIR ONCE AGAIN PUSHING INTO THE NRN PLAINS. DRY CONDITIONS LIKELY INTO NEXT WEEK WITH PROGRESSIVE WESTERLY FLOW ALOFT INTO NEXT WEEK. && .FSD WATCHES/WARNINGS/ADVISORIES... SD...NONE. MN...NONE. IA...NONE. NE...NONE. && LIEBL
Hazardous weather outlook, Nov 7, 5:32 AM CST, 21 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SIOUX FALLS SD 0532 AM CST MON NOV 07 2005 SDZ038>040-050-052>071-MNZ071-072-080-081-089-090-097-098- IAZ001>003-012>014-020>022-031-032-NEZ013-014-081200- AURORA-BEADLE-BON HOMME-BROOKINGS-BRULE-BUENA VISTA IA- CHARLES MIX-CHEROKEE IA-CLAY-CLAY IA-COTTONWOOD MN-DAKOTA NE- DAVISON-DICKINSON IA-DIXON NE-DOUGLAS-GREGORY-HANSON-HUTCHINSON- IDA IA-JACKSON MN-JERAULD-KINGSBURY-LAKE-LINCOLN-LINCOLN MN- LYON IA-LYON MN-MCCOOK-MINER-MINNEHAHA-MOODY-MURRAY MN-NOBLES MN- OBRIEN IA-OSCEOLA IA-PIPESTONE MN-PLYMOUTH IA-ROCK MN-SANBORN- SIOUX IA-TURNER-UNION-WOODBURY IA-YANKTON- 0532 AM CST MON NOV 07 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH DAKOTA... SOUTHWEST MINNESOTA...NORTHWEST IOWA...AND NORTHEAST NEBRASKA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A COLD FRONT WILL MOVE SOUTHEAST OVER THE AREA LATE TUESDAY AFTERNOON AND EVENING. AHEAD OF THE FRONT WILL BE RATHER WARM AND DRY AIR AND FAIRLY STRONG SOUTH TO SOUTHWEST WINDS. THIS WILL LIKELY CAUSE THE GRASSLAND FIRE DANGER INDEX TO REACH THE VERY HIGH CATEGORY IN THE ENTIRE AREA TUESDAY AFTERNOON...ESPECIALLY ALONG AND SOUTH OF INTERSTATE 90. BEHIND THE COLD FRONT WILL BE STRONG NORTHWEST WINDS OF 20 TO 35 MPH WITH POSSIBLE GUSTS TO 45 MPH...MOVING SOUTHEAST OVER THE AREA FROM LATE TUESDAY AFTERNOON THROUGH TUESDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. && FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.CRH.NOAA.GOV/FSD. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
The office that day
Everything else NWS Sioux Falls, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 8, 3:27 AM CST | Wind Advisory | FSD | Brookings, Clay, Lake, Lincoln, McCook, Minnehaha and 3 more | 27 hr |
Nearby
High Wind Watches in South Dakota, 2005Every high wind watch in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.